Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 1, NWS Miami, FL

April 14, 2009Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 14, 2009, 2:31 PM EDT for Palm Beach County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2009, 2:31 PM EDT (18:31 UTC)
Expired
Apr 14, 2009, 2:43 PM EDT
In force
12 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 141831
SVRMFL
FLC099-141900-
/O.NEW.KMFL.SV.W.0001.090414T1831Z-090414T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT TUE APR 14 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 300 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OCEAN RIDGE...AND MOVING NORTHEAST AT 25
  MPH.

* THE STORM WILL AFFECT...
  OCEAN RIDGE...
  LAKE WORTH...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2666 8003 2655 8003 2655 8004 2648 8005
      2644 8011 2660 8019 2668 8002 2666 8002
TIME...MOT...LOC 1831Z 247DEG 21KT 2655 8006

$$

TINGLER
1 follow-up statement
050 
WWUS52 KMFL 141843
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT TUE APR 14 2009

FLC099-141853-
/O.CAN.KMFL.SV.W.0001.000000T0000Z-090414T1900Z/
PALM BEACH FL-
243 PM EDT TUE APR 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA AND INTO THE COASTAL ATLANTIC WATERS. 
THUS THE THUNDERSTORM WARNING HAS BEE CANCELLED.

LAT...LON 2666 8003 2655 8003 2655 8004 2648 8005
      2644 8011 2660 8019 2668 8002 2666 8002
TIME...MOT...LOC 1843Z 247DEG 21KT 2658 7999

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:39 PM EDT, 52 minutes earlier.

Area forecast discussion, Apr 14, 1:39 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT TUE APR 14 2009

.AFTERNOON AVIATION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN AREAS
OF SOUTH FLORIDA EARLY THIS AFTERNOON. THIS ACTIVITY SHOULD
CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE EAST COAST TAF SITES.
SO HAVE ADDED A VCTS FOR THE EAST COAST TAF SITES...WITH TEMPO
GROUP FOR KFLL AND KPBI TAF SITES THIS AFTERNOON.

THE EAST COAST SEA BREEZE HAS ALSO DEVELOPED AND PUSHED EAST
ACROSS KPBI, KFLL, AND KMIA TAF SITES...WHILE KFXE, KOPF, AND KTMB
TAF SITES WERE STILL FROM THE SOUTH TO SOUTHWEST DIRECTION EARLY
THIS AFTERNOON. THE SOUTHEAST WINDS SHOULD CONTINUE THROUGH REST
OF THE AFTERNOON HOURS AT KMIA, KFLL, AND PBI BEFORE GOING SOUTHERLY
BETWEEN 21Z AND 22Z THIS EVENING...WHILE KFXE...KOPF...AND KTMB
WILL REMAIN SOUTH TO SOUTHWEST. SPEEDS WILL REMAIN AT 10 TO 15
KNOTS THIS AFTERNOON...BEFORE DECREASING TO 5 TO 10 KNOTS AFTER
00Z. THE WIND DIRECTION WILL THEN BE SOUTHWEST TONIGHT INTO
WEDNESDAY AT 5 TO 10 KNOTS ALL ALL OF THE TAF SITES.

THE CEILING AND VIS SHOULD REMAIN IN THE VFR CONDITIONS OUTSIDE OF
THE SHOWERS AND THUNDERSTORM ACTIVITY THIS AFTERNOON INTO EARLY
THIS EVENING. HOWEVER...VIS AND CEILING COULD FALL INTO THE MVFR
CONDITIONS.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /ISSUED 948 AM EDT TUE APR 14 2009/

UPDATE...IMPRESSIVE SEVERE WEATHER MOVING THROUGH WEST CENTRAL
FLORIDA ATTM. WILL BE WATCHING ANY OUTFLOWS FROM THIS ACTIVITY
MOVING TOWARD GLADES AND HENDRY COUNTIES AND THE LAKE. HAVE
ALREADY UPPED THE POPS TO 30 PERCENT FOR THIS AREA. HAVE LEFT THE
REST OF ZFP FCST ALONE. UPDATED THE GRIDS WITH LAPS. NO CHGS
PLANNED FOR THE CWF.

&&

PREV DISCUSSION... /ISSUED 733 AM EDT TUE APR 14 2009/

AVIATION...WIND WILL BE RAPIDLY SHIFTING TO THE SW THIS MORNING AND
INCREASING IN EXCESS OF 12KT AND GUSTING OVER 20KT BY 16Z. THEY WILL
THEN DIMINISH AFT 00Z THIS EVENING BUT REMAIN ABOVE 6KT IN A SW
DIRECTION. OTHERWISE, VFR CONDITIONS WILL PERSIST THROUGH THE NEXT
24 HOURS. KB/AT

&&

PREV DISCUSSION... /ISSUED 435 AM EDT TUE APR 14 2009/

DISCUSSION...COLD FRONT IS APPROACHING THE FL PANHANDLE...BUT
WITH VERY ACTIVE WEATHER OUT AHEAD OF IT OFF THE NATURE COAST
NORTH OF TAMPA. GFS/ECMWF ARE IN AGREEMENT IN KEEPING THE ACTIVE
WEATHER BOTTLED UP TO OUR NORTH TODAY AS A RIDGE HOLDS ON (BARELY)
OVER SOUTH FL. HAVE FOLLOWED THESE MODELS AS THEY HAVE PERFORMED
WELL.

THE NAM-WRF IS A GOOD MODEL MUCH OF THE TIME...BUT IT WAS OUT TO
LUNCH SUNDAY...OUT TO LUNCH MONDAY...AND BELIEVE IT IS STILL OUT
TO LUNCH FOR THIS AFTERNOON (LONG LUNCH). IT LOOKS TOO AGGRESSIVE
AGAIN WITH CONVECTION DEVELOPING...ESPECIALLY SINCE THE AREA WILL
BE IN A STRONG S-SW WIND FLOW WITH NO SEA BREEZES PRESENT AND THUS
NO CONVERGENCE. SO WILL FOLLOW THE GFS...AS IT HAS BEEN HANDLING
THINGS BETTER THAN THE NAM AND NAM-WRF RECENTLY WITH REGARDS TO
THE MOISTURE FIELDS AND INSTABILITY. DUE TO THE LACK OF
CONVERGENCE...BELIEVE MOST (IF NOT ALL) AREAS WILL REMAIN DRY
THROUGH THIS AFTERNOON. HOWEVER...WILL CARRY SLIGHT CHANCE POPS
ACROSS THE AREA TODAY GIVEN THAT INSTABILITY WILL BE
INCREASING...AS WELL AS THE POSSIBILITY FOR CONVECTION FROM
CENTRAL FL AFFECTING NW AREAS VERY LATE IN THE DAY.
HOWEVER...AGAIN...BEST BET IS THAT IT WILL REMAIN DRY TODAY...AND
THUS ONLY THE SLIGHT CHANCE POPS.

S-SE WINDS WILL BECOME S-SW THIS AFTERNOON...AND WITH A THICKNESS
RIDGE ALONG THE SE COAST...WILL RESULT IN A HOT DAY WITH RECORD
HIGH TEMPS POSSIBLE. NAM MOS NUMBERS ARE TOO LOW DUE TO THE RAIN
PROJECTED BY THIS MODEL AND HAVE BEEN DISCOUNTED. GFS MOS NUMBERS
LOOK BETTER...BUT STILL THINK THEY ARE A FEW DEGREES TOO COOL FOR
THE EAST COAST METRO AREAS GIVEN A VERY WARM START TO THE DAY WITH
AN OFFSHORE COMPONENT TO THE WINDS BY AFTERNOON. HIGH CIRRUS
CLOUDS DO LOOK TO INCREASE LATER TODAY...BUT BELIEVE THERE WILL BE
PLENTY OF UNFILTERED SUN ESPECIALLY EARLY TO ALLOW TEMPS TO SOAR.
HERE ARE THE FORECAST HIGHS AND RECORD HIGHS FOR THE EAST COAST
SITES TODAY:

                 FORECAST HIGH   RECORD HIGH
WEST PALM BEACH        91         90 - 2001
FT. LAUDERDALE         90         92 - 1965
MIAMI                  90         90 - 2001

ACARS DATA SHOWS WINDS AT 29 KT AT 2400 FT. GFS DEPICTS THIS BUT
THEN SHOWS LOW LEVEL WINDS DECREASING TO 22-25 KNOTS AFTER 12Z.
SO IT WILL BE WINDY TODAY (WITH GUSTS TO AROUND 30 MPH) BUT
DECIDED THAT A WIND ADVISORY IS NOT NEEDED. TRENDS OF COURSE WILL
BE MONITORED.

GFS FINALLY SENDS HIGHER MOISTURE INTO THE AREA TONIGHT ALONG WITH
WHAT LOOKS TO BE A PRE-FRONTAL TROUGH. GFS LOOKS TO BE SUFFERING
THE CONVECTIVE FEEDBACK SYNDROME SHOWING A BULLSEYE OF HIGH QPF
MOVING IN FROM THE GULF COAST THIS EVENING. DO NOT BELIEVE THE
HIGH QPF...BUT DO BELIEVE THAT THE GULF COAST STANDS A BETTER
CHANCE AT RAIN TONIGHT...ESPECIALLY BEFORE MIDNIGHT...AND
CONVECTION COULD WORK DOWN THE COAST INTO THE GREATER NAPLES AREA
BY THIS EVENING. SO ORIENTED CHANCE POPS GULF COAST TO SLIGHT
CHANCE EAST COAST.

COLD FRONT FINALLY REACHES THE AREA ON WEDNESDAY BUT BY THEN
ENERGY LIFTS FURTHER AWAY AND SO WE ARE LEFT WITH PROSPECTS OF
ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM MAINLY ACROSS THE
SOUTHERN HALF OF THE AREA. THE FRONT IS SLOW TO MOVE OFF THE COAST
WED NIGHT...FINALLY SOUTH OF THE AREA BY THU WITH STRONG HIGH
PRESSURE BUILDING DOWN THE EASTERN SEABOARD FOR THE LATTER PART OF
THE WEEK. THIS RESULTS IN A PERIOD OF A COOLING/DRYING NE WIND
FLOW THROUGH SATURDAY WITH DEWPOINTS DROPPING INTO THE 50S. WINDS
BEGIN TO SWING AROUND TO SE BY SUN/MON AS ANOTHER SHORTWAVE DIVES
SE FROM THE CENTRAL STATES. BOTH GFS/ECMWF AGREE IN ANOTHER
FRONTAL PASSAGE A WEEK FROM TODAY.

MARINE...HAVE ISSUED A SMALL CRAFT ADV FOR THE ATLANTIC
WATERS...BAY AND LAKE THROUGH EARLY THIS EVENING AS WINDS WILL
CONTINUE TO INCREASE. GULF WATERS LOOK TO STAY CLOSER TO 15 KT.
GFS/ECMWF STILL SHOW A FETCH DEVELOPING BETWEEN THE HIGH AND SLOW
DEPARTING CAROLINA LOW...WHICH WILL SEND A SWELL INTO THE PALM
BEACH WATERS BY FRIDAY. KEPT SWELL HEIGHT AT 4 FT FOR NOW. NE
WINDS WILL INCREASE FRI-SAT AS WELL..RESULTING IN BUILDING SEAS
ESPECIALLY IN THE GULF STREAM THEN.

FIRE WEATHER...NO CONCERNS NEXT FEW DAYS...BUT RHS WILL LOWER
BEHIND THE FRONT FOR LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  91  69  85  63 / 20 20 20 10
FORT LAUDERDALE  90  70  86  66 / 10 20 20 20
MIAMI            90  72  87  68 / 10 20 20 20
NAPLES           85  68  80  63 / 20 30 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ610-
     AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Apr 14, 12:35 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT TUE APR 14 2009

FLZ063-066>075-168-172>174-150000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1235 PM EDT TUE APR 14 2009

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING ALL AREAS OF SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: A SOUTHWEST WIND OF 15 AND 20 MPH WITH HIGHER GUSTS
WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF
COLLIER COUNTY THIS AFTERNOON.

THUNDERSTORMS: THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS
NORTHERN COLLIER, HENDRY, AND GLADES COUNTIES THIS AFTERNOON INTO
EARLY THIS EVENING, WHILE REST OF SOUTH FLORIDA WILL SEE A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. A
FEW OF THE THUNDERSTORMS COULD BECOME STRONG THROUGH EARLY THIS
EVENING.

TORNADOES: ANY THUNDERSTORMS THAT DO DEVELOP OVER THE EAST COAST
METRO AREAS THIS AFTERNOON INTO EARLY THIS EVENING ARE CAPABLE OF
PRODUCING A BRIEF TORNADO.

WATERSPOUTS: ANY THUNDERSTORMS THAT DO DEVELOP OVER THE NEAR-SHORE
ATLANTIC WATERS THIS AFTERNOON INTO EARLY THIS EVENING WILL BE
CAPABLE OF PRODUCING A BRIEF TORNADO.

WIND: THE STRONGEST STORMS OVER SOUTH FLORIDA THIS AFTERNOON INTO
EARLY EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH.

HAIL: THE STRONGEST STORMS OVER SOUTH FLORIDA THIS AFTERNOON INTO
EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME
SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS COLLIER,
BROWARD, MAINLAND MONROE, AND MIAMI-DADE COUNTIES ON WEDNESDAY AS
THE COLD FRONT MOVES SLOWLY SOUTH ACROSS THE REGION.

STRONG HIGH PRESSURE WILL THEN BUILD OVER THE MID ATLANTIC COAST
LATE THIS WEEK INTO THE UPCOMING WEEKEND WITH NORTHEAST WIND
INCREASING ALONG WITH A SMALL NORTHEAST SWELL AFFECTING THE PALM
BEACH COUNTY COAST. THIS WILL RESULT IN ROUGH SEAS OVER THE GULF
STREAM WATERS FRIDAY AND SATURDAY ALONG WITH AN INCREASED RISK FOR
RIP CURRENTS AT THE ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH FLORIDA THIS
AFTERNOON INTO EARLY THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Apr 14, 12:52 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT TUE APR 14 2009

FLZ067-141715-
INLAND PALM BEACH COUNTY FL-
1252 PM EDT TUE APR 14 2009

...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST PALM BEACH COUNTY...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF BELLE GLADE...MOVING NORTHEAST AT
25 MPH.

THIS STORM WILL AFFECT...

HIGHWAY 441
HIGHWAY 880
HIGHWAY 98
IN RURAL CENTRAL PALM BEACH COUNTY

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2689 8045 2670 8031 2663 8067 2669 8072
TIME...MOT...LOC 1651Z 247DEG 22KT 2670 8060

TINGLER
Special weather statement, Apr 14, 1:19 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
119 PM EDT TUE APR 14 2009

FLZ068-072-168-172-141745-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
119 PM EDT TUE APR 14 2009

...STRONG THUNDERSTORM MOVING ACROSS DEERFIELD AND POMPANO BEACHES...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POMPANO BEACH...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL AFFECT...

DEERFIELD BEACH...
NORTH POMPANO BEACH...
HILLSBORO BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2619 8011 2625 8025 2634 8016 2632 8007
TIME...MOT...LOC 1718Z 239DEG 19KT 2625 8015

TINGLER
Special weather statement, Apr 14, 2:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT TUE APR 14 2009

FLZ067-068-168-141915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
226 PM EDT TUE APR 14 2009

...STRONG THUNDERSTORMS MOVING ACROSS METRO AND COASTAL SECTIONS OF
PALM BEACH COUNTY...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
WELLINGTON TO BOYNTON BEACH...MOVING EAST AT 20 MPH.

THESE STORMS WILL AFFECT...

BOYNTON BEACH...
ATLANTIS...
GOLDEN LAKES...
HAVERHILL...
GLEN RIDGE...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2655 8003 2654 8004 2646 8005 2667 8032
      2679 8004 2677 8005 2676 8004 2676 8005
      2674 8005 2673 8004 2656 8003
TIME...MOT...LOC 1825Z 253DEG 20KT 2664 8021 2654 8008

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:37 AM EDTSmall Craft AdvisoryMFL15 hr
Apr 14, 12:52 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Apr 14, 1:19 PM EDTSpecial Weather StatementMFLBroward26 min
Apr 14, 2:26 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Apr 14, 2:29 PM EDTSpecial Marine WarningMFL46 min
Apr 14, 2:34 PM EDTSpecial Marine WarningMFL56 min
Apr 14, 2:39 PM EDTSpecial Weather StatementMFLBroward36 min
Apr 14, 3:14 PM EDTSpecial Marine WarningMFL61 min
Apr 14, 3:19 PM EDTSpecial Weather StatementMFLBroward26 min
Apr 14, 3:27 PM EDTSpecial Marine WarningMFL33 min
Apr 14, 3:57 PM EDTSpecial Marine WarningMFL48 min
Apr 14, 4:12 PM EDTSpecial Marine WarningMFL63 min
Apr 14, 4:21 PM EDTSpecial Weather StatementMFLHendry39 min
Apr 14, 4:43 PM EDTSpecial Marine WarningMFL47 min
Apr 14, 5:41 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Apr 14, 7:27 PM EDTSpecial Marine WarningMFL63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.